Antidepressants have several side effects and after using antidepressants for a long time the body gets used to these medications. Hence when the patient suddenly stops taking antidepressants then he or she experiences several antidepressant withdrawal symptoms. Even if the patient has taken these medications for six weeks, then also when he or she stops taking these medications the antidepressant withdrawal symptoms will surely surface. If you are taking the antidepressants then after certain period of time your body will get used to them and once you will stop taking these medications you will experience several body conditions like nausea, insomnia, giddiness, diarrhea, nightmares, sensory difficulties, suicidal tendencies, etc.
Hence when you are taking treatment for depression make sure that the doctor includes the coping with discontinuation of the medications in his or her treatment. The doctor will also explain you what kind of antidepressants withdrawal symptoms will be experienced by you before giving you the antidepressants. In most of the cases these withdrawal symptoms will get vanished on their own in few days while in some cases the doctor will need to restart the medications to avoid the withdrawal symptoms. SSRI that is selective serotonin reuptake inhibitors are the most common type of medications that are prescribed by most of the doctors for treating depressive disorders. The duration of these medications will be short and hence there will be no major antidepressant withdrawal symptoms.
SSRI medications has many side effects and in some patients serious withdrawal symptoms are also been seen. That is why for some special kind of depressions doctors will try to give the patient some other kind of medications rather than giving them SSRI. The major withdrawal symptoms of SSRI medications are anxiety disorders and depressive disorders. Whenever you take any medications the medication gets indigested and it gets absorbed in your blood stream. If you take these medications for a longer time then your body gets used to it and thus in the absence of these medications your body starts protesting by showing various withdrawal symptoms.
Hence the dosages and the frequency in which you are supposed to take the antidepressant medications is the deciding factor whether you will get the withdrawal symptoms or not. Hence if you notice any kind of change in your body after not taking these medications you can consult your doctor and try to cure the problem in its initial phase before the problem becomes severe. Here are some tips that will help you to cope with the antidepressant withdrawal symptoms.
- Make sure that you ask your doctor before stopping the antidepressant medications. The doctors will give you a timetable to follow in which he or she will slowly reduce the dosages and frequency in which you take your medications. In short rather than stopping the medications abruptly the doctor will reduce the medications slowly.
- Depending upon the kind of antidepressant medications you are taking the withdrawal symptoms will be different.
- In case the medications are not available in the lower dosages then the doctor will reduce the frequency of the medications to make your body used to with the shortage of these drugs.